Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 22, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jan 21, 2017, 1:34 AM CST for 5 parishes in Louisiana. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 21, 2017, 1:34 AM CST (07:34 UTC)
- Expired
- Jan 21, 2017, 2:30 AM CST
- In force
- 56 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Acadia Parish, LA, Avoyelles Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA
The radar
The Ft Polk radar (KPOE), 119 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 20, 7:32 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 627 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted.
811
WUUS54 KLCH 210734
SVRLCH
LAC001-009-055-097-099-210830-
/O.NEW.KLCH.SV.W.0022.170121T0734Z-170121T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
134 AM CST SAT JAN 21 2017
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Northeastern Lafayette Parish in south central Louisiana...
Northeastern Acadia Parish in southwestern Louisiana...
Northwestern St. Martin Parish in south central Louisiana...
South central Avoyelles Parish in central Louisiana...
St. Landry Parish in central Louisiana...
* Until 230 AM CST
* At 134 AM CST, a severe thunderstorm was located near Cankton, or
near Church Point, moving northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lafayette, Opelousas, Crowley, Rayne, Carencro, Church Point, Krotz
Springs, Leonville, Arnaudville, Melville, Palmetto, Bayou Current,
Sunset, Port Barre, Washington, Grand Coteau, Cankton, Prairie
Ronde, Maxie and Mire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
A tornado watch remains in effect until 200 AM CST for central, south
central and southwestern Louisiana.
LAT...LON 3032 9194 3021 9235 3031 9246 3057 9222
3057 9221 3058 9221 3093 9189 3086 9181
3086 9182 3084 9180 3082 9181 3078 9177
3074 9176 3071 9173 3056 9176 3051 9173
3050 9175 3050 9170 3047 9167
TIME...MOT...LOC 0734Z 240DEG 48KT 3036 9217
HAIL...1.00IN
WIND...60MPH
$$
Jones1 follow-up statement
294
WWUS54 KLCH 210755
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
155 AM CST SAT JAN 21 2017
LAC001-055-210804-
/O.CAN.KLCH.SV.W.0022.000000T0000Z-170121T0830Z/
Lafayette LA-Acadia LA-
155 AM CST SAT JAN 21 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAFAYETTE AND
NORTHEASTERN ACADIA PARISHES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area therefore the warning has been cancelled.
A tornado watch remains in effect until 200 AM CST for central and
south central Louisiana.
LAT...LON 3037 9186 3042 9195 3049 9209 3058 9221
3093 9189 3086 9181 3086 9182 3084 9180
3082 9181 3078 9177 3074 9176 3071 9173
3056 9176 3051 9173 3050 9175 3050 9170
3047 9167
TIME...MOT...LOC 0754Z 240DEG 48KT 3049 9192
$$
LAC009-097-099-210830-
/O.CON.KLCH.SV.W.0022.000000T0000Z-170121T0830Z/
St. Martin LA-Avoyelles LA-St. Landry LA-
155 AM CST SAT JAN 21 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CST
FOR NORTHWESTERN ST. MARTIN...SOUTH CENTRAL AVOYELLES AND ST. LANDRY
PARISHES...
At 154 AM CST, a severe thunderstorm was located near Leonville,
moving northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Opelousas, Krotz Springs, Leonville, Arnaudville, Melville, Palmetto,
Bayou Current, Port Barre, Washington, Prairie Ronde and Lebeau.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
A tornado watch remains in effect until 200 AM CST for central and
south central Louisiana.
LAT...LON 3037 9186 3042 9195 3049 9209 3058 9221
3093 9189 3086 9181 3086 9182 3084 9180
3082 9181 3078 9177 3074 9176 3071 9173
3056 9176 3051 9173 3050 9175 3050 9170
3047 9167
TIME...MOT...LOC 0754Z 240DEG 48KT 3049 9192
HAIL...1.00IN
WIND...60MPH
$$
JonesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 20, 11:39 PM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Jan 20, 11:39 PM CST, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1139 PM CST Fri Jan 20 2017
.AVIATION...
Main forecast issue will be convection and ceilings/visibilities
on Saturday. Showers and thunderstorms will continue to spread
east during the night with most of the activity expected to end
before 12Z. Will maintain forecast of IFR ceilings and
visibilities through most of Saturday. We expect this trend to
continue through Saturday night.
&&
.PREV DISCUSSION... /issued 1127 PM CST Fri Jan 20 2017/
UPDATE...
Storms this eve marching across southern Louisiana including the
coastal waters. Radar continues to indicated spin ups within
stronger cells. Reports of hail across southeast Texas and
southern Louisiana this evening. TOR watch to continue thru 2 am.
Radar also indicating more storms lay back to the west... round
two to start in southeast Texas in the next hour. Storms are
expected to exit south central Louisiana just after sunrise.
Current zones are fine.
PREV DISCUSSION... /issued 553 PM CST Fri Jan 20 2017/
DISCUSSION...
21/00Z TAF Issuance.
AVIATION...
A cluster of showers and tstms currently approaching
Houston/Galveston Bay will move northeast into the area, and
expected to reach the BPT terminal by 02Z. This activity will
spread east acrs the area during the evening and overnight, with
minimal changes with respect to timing as convection reaches LCH
between 02-04Z and LFT/ARA by 04-06Z. Although not depicted in
TAFs at this time, there is the potential for some strong or svr
storms, capable of producing strong gusty winds and large hail.
Activity should remain a little more sctd near AEX but anticipate
a period of TSRA between 04-08Z. The typical lowering of
cigs/vsbys with convection can be expected (into MVFR/IFR
categories) but LIFR cigs/vsbys are expected to develop once the
convection exits to the east late tonight. Vsbys should improve to
VFR with cigs lifting to MVFR by 16Z Saturday while southwesterly
winds develop and strengthen to around 10 kt.
24
PREV DISCUSSION... /issued 334 PM CST Fri Jan 20 2017/
DISCUSSION...Another very mild day ongoing which seems to have
become more of the norm this winter season. Surface obs showing
temps generally in the mid 70s, about 15 degrees above climo.
Morning LCH sounding indicating a very dry atmosphere overhead on
a west to southwest flow through the column. Precipitable water
very low coming in at 0.61 inches. Changes are on the way and
beginning to see that with showers and thunderstorms forming just
inland of the Texas coast.
Water vapor imagery showing mid and upper level moisture
beginning to advance into the region along and ahead of incoming
associated southern trof. Eastward advancing feature progged
similarly by models to move across the forecast area through the
overnight hours. Impressive wind fields noted ahead of trof with
100-120 kt southwest upper jet, southwest 50-60 kt at 500 mb and a
30-40 kt low level southerly jet. Latter feature will bring a
rapid influx of moisture which will add to the already then
established mid and upper moisture with precipitable water values
rocketing up to above 1.5 inches. Deep ascent is expected to
develop and will continue to maintain high end pops. Plenty of
shear will be available for development of initially elevated
rotating storms transitioning to possibly surface based with time
and eastward progression. SPC carrying the western half of the
forecast area within a slight risk of severe thunderstorms and the
eastern half in a more ominous enhanced outlook. Damaging winds
and hail will be possible, as well as isolated tornadoes.
Progressive nature of system will keep the severe threat
relatively short and rain totals generally under one inch.
Saturday expected to be very mild once again and just a slight
chance for a few showers and thunderstorms. Next weather maker
then moving through Saturday night.
Next trof will advance across the southwest conus Saturday with
rapid and deep cyclogenesis occurring as feature advances into the
Texas panhandle. Continuing deepening and vigorous low will
maintain an eastward trek advancing into the lower Mississippi
valley Saturday night. An associated cold front will sweep across
the area during this time-frame. Another severe weather threat
will emerge as wind fields remain impressive with increasingly
sharp lapse rates developing. Moisture return at this time however
appears somewhat limited and maintaining lower pops with this
next system. SPC is maintaining a slight risk of severe
thunderstorms for all of Louisiana and into the lakes area of
interior southeast Texas. Over the remainder of southeast Texas, a
lesser marginal risk is in place. Sunday them looks dry but
breezy to windy as tight pressure gradient comes into play
associated with 990 plus low moving through the lower Mississippi
valley and into the southeast conus.
Temperatures then cool for the first few days of the new week, but
will trend back upward beginning Tuesday ahead of a more robust
cold front advancing across the area late Wednesday.
MARINE...Moderate southerlies will remain in place overnight and
Saturday. Numerous showers and thunderstorms are expected tonight as
a vigorous upper level disturbance advances across the gulf
waters. Rain chances will then taper off Saturday but increase
Saturday night as strong low pressure advances through the lower
Mississippi valley and into the southeast conus sending a cold
front through the northwest gulf. Dangerously strong winds are
expected to develop in the wake of the front along with unusually
high seas. A gale watch is in effect.
23
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 76 58 72 54 / 10 80 30 50
LCH 75 63 74 58 / 10 90 20 40
LFT 77 65 76 59 / 10 90 30 50
BPT 76 63 76 57 / 20 90 20 40
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Gale Watch from late Saturday night through late Sunday night
for GMZ450-452-455-470-472-475.
&&
AVIATION...04Hazardous weather outlook, Jan 20, 4:57 PM CST, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 457 PM CST FRI JAN 20 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 212300- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 457 PM CST FRI JAN 20 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA, SOUTH CENTRAL LOUISIANA, SOUTHWEST LOUISIANA, WEST CENTRAL LOUISIANA, AND SOUTHEAST TEXAS. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AS A SIGNIFICANT UPPER LEVEL DISTURBANCE ADVANCES ACROSS THE REGION. THE STORM PREDICTION CENTER HAS PLACED THE WESTERN PORTION OF THE FORECAST AREA WITHIN A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE EASTERN PORTION OF THE AREA IS WITHIN A SLIGHTLY HIGHER ENHANCED THREAT. DAMAGING WINDS AND HAIL ARE POSSIBLE AS WELL AS AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PATCHY FOG WILL BE POSSIBLE EARLY SATURDAY WITH RAINS TAPERING OFF. STRONG TO SEVERE THUNDERSTORMS WILL RETURN AGAIN FOR SATURDAY NIGHT AS A COLD FRONT SPEEDS ACROSS THE AREA. COOLER TEMPERATURES AND DRIER AIR WILL THEN BE IN PLACE FOR SUNDAY AND MONDAY. MOISTURE AND TEMPERATURES WILL BE ON THE INCREASE FOR MID-WEEK AHEAD OF A MORE ROBUST COLD FRONT ADVANCING ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND SATURDAY NIGHT. GMZ430-432-435-450-452-455-470-472-475-212300- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 457 PM CST FRI JAN 20 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AS A SIGNIFICANT UPPER LEVEL DISTURBANCE ADVANCES ACROSS THE REGION. SOME LATE NIGHT FOG WILL BE POSSIBLE LATE AS RAINS DIMINISH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY EARLY MORNING FOG WILL BE POSSIBLE. OTHERWISE ANOTHER ROUND OF POTENTIALLY SEVERE THUNDERSTORMS ARE ON THE DOCKET FOR SATURDAY NIGHT AS A COLD FRONT SPEEDS ACROSS THE NORTHWEST GULF. THIS FRONT WILL BE FOLLOWED BY DANGEROUSLY STRONG AND GUSTY WINDS FOR SUNDAY AND SUNDAY NIGHT...AS WELL AS UNUSUALLY HIGH SEAS AS DEEP LOW PRESSURE ADVANCES THROUGH THE LOWER MISSISSIPPI VALLEY AND INTO THE SOUTHEAST CONUS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND SATURDAY NIGHT.
In the hours before
Local storm report, Jan 20, 11:21 PM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1121 PM CST FRI JAN 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 PM TSTM WND DMG 2 NNE TOPSY 30.43N 93.11W
01/20/2017 ALLEN LA LAW ENFORCEMENT
TREE DOWN ACROSS TOPSY BEL RD.NEAR TEXAS EASTERN.
&&
MOGGEDSpecial weather statement, Jan 20, 11:42 PM CST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1142 PM CST FRI JAN 20 2017
TXZ180-201-259-210615-
Hardin-Northern Jasper-Tyler-
1142 PM CST FRI JAN 20 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT TYLER...NORTHERN HARDIN
AND NORTHERN JASPER COUNTIES...
At 1142 PM CST, radar indicated strong thunderstorms were located
along a line extending from near Colmesneil to 9 miles west of Warren
to Votaw. Movement was east at 50 mph.
Winds in excess of 30 mph and dime size hail are possible with these
storms.
Locations impacted include...
Jasper, Silsbee, Woodville, Kountze, Colmesneil, Ebenezer, Fred,
Rockland, Wildwood, Warren, Town Bluff, Thicket, Browndell, Caney
Head, Votaw, Honey Island, Spurger, Village Mills, Ivanhoe and Sam
Rayburn Dam.
LAT...LON 3049 9470 3049 9454 3076 9460 3102 9454
3111 9406 3114 9403 3115 9394 3078 9401
3032 9421 3034 9468 3046 9472
TIME...MOT...LOC 0542Z 254DEG 42KT 3096 9444 3065 9456 3043 9468
24Special weather statement, Jan 21, 12:16 AM CST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1216 AM CST SAT JAN 21 2017
LAZ029-210700-
Avoyelles LA-
1216 AM CST SAT JAN 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN AVOYELLES PARISH UNTIL
100 AM CST...
At 1216 AM CST, Doppler radar was tracking a strong thunderstorm near
Whiteville, or near Morrow, moving northeast at 25 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Marksville, Bunkie, Simmesport, Moreauville, Bordelonville,
Cottonport, Mansura, Evergreen, Plaucheville, Dupont and Hamburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A tornado watch remains in effect until 200 AM CST for central
Louisiana.
LAT...LON 3099 9178 3085 9207 3085 9222 3087 9224
3118 9199
TIME...MOT...LOC 0616Z 231DEG 23KT 3085 9216
K. KuyperLocal storm report, Jan 21, 12:21 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1221 AM CST SAT JAN 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 PM HAIL WELSH 30.24N 92.81W
01/20/2017 E1.25 INCH JEFFERSON DAVIS LA BROADCAST MEDIA
&&
K. KUYPERSpecial weather statement, Jan 21, 12:23 AM CST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1223 AM CST SAT JAN 21 2017
LAZ027-030-TXZ180-201-215-216-259>262-210715-
Vernon-Beauregard-Orange-Jefferson-Hardin-Southern Newton-Northern
Newton-Northern Jasper-Southern Jasper-Tyler-
1223 AM CST SAT JAN 21 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
BEAUREGARD AND SOUTHWESTERN VERNON PARISHES...NORTHWESTERN
JEFFERSON...EASTERN TYLER...NEWTON...HARDIN...NORTHWESTERN ORANGE AND
JASPER COUNTIES...
At 1222 AM CST, strong thunderstorms were clustered near Roganville,
or near Jasper, moving northeast at 35 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Beaumont, Lumberton, Jasper, Silsbee, Newton, Kirbyville, Kountze,
Sour Lake, Merryville, Nome, Evadale, Town Bluff, Thicket, Toledo
Bend Dam, Ebenezer, Fred, Bon Weir, Burkeville, Saratoga and Call.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A tornado watch remains in effect until 200 AM CST for southwestern
Louisiana...and southeastern Texas.
LAT...LON 3048 9454 3067 9435 3080 9426 3106 9433
3118 9354 3094 9339 3047 9372 3015 9409
2997 9444 3011 9445 3011 9460 3047 9473
TIME...MOT...LOC 0622Z 242DEG 32KT 3083 9398
JonesSpecial weather statement, Jan 21, 1:07 AM CST, 27 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
107 AM CST SAT JAN 21 2017
LAZ033-043-210815-
Acadia-St. Landry-
107 AM CST SAT JAN 21 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ACADIA
AND ST. LANDRY PARISHES...
At 107 AM CST, strong thunderstorms were clustered over Lawtell, or
near Opelousas, moving northeast at 55 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Opelousas, Eunice, Church Point, Leonville, Melville, Palmetto,
Sunset, Port Barre, Washington, Grand Coteau, Mowata, Prairie Ronde,
Savoy, Lawtell, Swords, Branch, Richard and Lebeau.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3066 9175 3063 9174 3062 9175 3056 9176
3054 9175 3026 9231 3043 9247 3054 9232
3054 9226 3057 9226 3057 9221 3061 9221
3063 9220 3085 9190 3073 9175 3071 9173
3067 9173
TIME...MOT...LOC 0707Z 240DEG 48KT 3049 9216
JonesThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 8:03 PM CST | Severe Thunderstorm Warning | LCH | Beauregard | 42 min |
| Jan 20, 8:32 PM CST | Tornado Warning | LCH | Calcasieu | 28 min |
| Jan 20, 8:56 PM CST | Tornado Warning | LCH | Beauregard, Calcasieu | 21 min |
| Jan 20, 9:16 PM CST | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 23 min |
| Jan 20, 9:38 PM CST | Special Weather Statement | LCH | Calcasieu | 37 min |
| Jan 20, 10:05 PM CST | Tornado Warning | LCH | Allen, Beauregard | 25 min |
| Jan 20, 10:21 PM CST | Special Weather Statement | LCH | Saint Landry | 24 min |
| Jan 20, 10:26 PM CST | Severe Thunderstorm Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis | 34 min |
| Jan 20, 10:44 PM CST | Special Weather Statement | LCH | Jefferson Davis | 31 min |
| Jan 20, 10:47 PM CST | Special Weather Statement | LCH | Saint Landry | 28 min |
| Jan 20, 10:50 PM CST | Special Marine Warning | LCH | 55 min | |
| Jan 20, 10:59 PM CST | Special Weather Statement | LCH | Evangeline | 31 min |
| Jan 20, 11:05 PM CST | Severe Thunderstorm Warning | LCH | Acadia, Jefferson Davis | 25 min |
| Jan 20, 11:09 PM CST | Special Marine Warning | LCH | 66 min | |
| Jan 20, 11:10 PM CST | Tornado Warning | LCH | Avoyelles, Saint Landry | 20 min |
| Jan 20, 11:28 PM CST | Severe Thunderstorm Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis | 32 min |
| Jan 20, 11:32 PM CST | Tornado Warning | LCH | Acadia, Evangeline, Jefferson Davis, Saint Landry | 28 min |
| Jan 20, 11:35 PM CST | Areal Flood Advisory | LCH | Calcasieu | 115 min |
| Jan 20, 11:52 PM CST | Tornado Warning | LCH | Acadia, Evangeline, Saint Landry | 8 min |
| Jan 20, 11:56 PM CST | Tornado Warning | LCH | Acadia, Evangeline, Saint Landry | 19 min |
| Jan 21, 12:12 AM CST | Tornado Warning | LCH | Evangeline, Saint Landry | 33 min |
| Jan 21, 12:16 AM CST | Special Weather Statement | LCH | Avoyelles | 44 min |
| Jan 21, 12:47 AM CST | Tornado Warning | LCH | Saint Landry | 28 min |
| Jan 21, 12:53 AM CST | Severe Thunderstorm Warning | LCH | Vernon | 67 min |
| Jan 21, 1:07 AM CST | Special Weather Statement | LCH | Saint Landry | 68 min |
| Jan 21, 1:19 AM CST | Severe Thunderstorm Warning | LCH | Acadia, Evangeline, Saint Landry | 26 min |
| Jan 21, 1:45 AM CST | Areal Flood Advisory | LCH | Saint Landry, Saint Martin | 2 hr |
| Jan 21, 2:11 AM CST | Special Weather Statement | LCH | Evangeline, Rapides | 49 min |
| Jan 21, 2:50 AM CST | Special Weather Statement | LCH | Avoyelles, Saint Landry | 40 min |
| Jan 21, 2:53 AM CST | Special Weather Statement | LCH | Saint Martin | 52 min |
| Jan 21, 3:19 AM CST | Marine Dense Fog Advisory | LCH | 6 hr | |
| Jan 21, 8:53 AM CST | River Flood Warning | LCH | Allen | 4 days |
| Jan 21, 8:53 AM CST | River Flood Warning | LCH | Allen | 7 days |
| Jan 21, 8:53 AM CST | River Flood Warning | LCH | Calcasieu | 5 days |
| Jan 21, 8:53 AM CST | River Flood Warning | LCH | Acadia, Jefferson Davis, Vermilion | 5 days |
| Jan 21, 8:53 AM CST | River Flood Warning | LCH | Lafayette, Saint Landry, Saint Martin | 57 hr |
| Jan 21, 9:26 AM CST | Gale Warning | LCH | 45 hr | |
| Jan 21, 9:26 AM CST | Small Craft Advisory | LCH | 54 hr | |
| Jan 21, 1:38 PM CST | Wind Advisory | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 34 hr |
| Jan 21, 2:45 PM CST | River Flood Warning | LCH | Acadia, Evangeline, Saint Landry | 45 hr |
| Jan 21, 3:35 PM CST | Low Water Advisory | LCH | 18 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.